MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201520
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Drug Resistant Bacterial Infection (4553)
Date of Event 11/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, patient developed abscess/mrsa infection post implant of phasix st mesh.Based on the information provided, no conclusion can be made as to the degree to which the mesh implant may have caused or contributed to the reported patient outcome.Per the patient¿s surgeon they feel the patient's condition is not related to the phasix st mesh, but more related to the patient¿s previous conditions.The warning section of the instructions-for-use, supplied with the device states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the mesh." review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in september 2022.Note, the date of event (23-nov-2023) is documented as a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.
 
Event or Problem Description
As reported, patient with previous surgical history of component separation and incisional hernia repair was implanted with phasix st mesh during an ileostomy procedure on (b)(6) 2023.The surgeon left post op drains in place for 2 weeks.The patient developed an abscess shortly after drain removal and is now being treated with iv antibiotics for 2 weeks.The patient had suppressive antibiotics for several months as the abscess culture returned positive with mrsa bacteria.It was reported that the surgeon left the phasix st mesh in place and does not feel the patient¿s condition is related to the phasix st mesh, they feel it is more related to the patient¿s previous conditions.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18309282
Report Number1213643-2023-00485
Device Sequence Number17711745
Product Code OWT
UDI-Device Identifier00801741095351
UDI-Public(01)00801741095351
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2024
Device Catalogue Number1201520
Device Lot NumberHUGU1717
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Initial Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown